Pernicious Anaemia Society
14,674 members10,448 posts

Oh,no : why am I getting symptoms back again ?

I've been self-injecting every other day now since the beginning of September. After about a week, I was already noticing improvements. I feel as if I have more energy, better hair (!), am happier, less tired and far less aches and pains.....until yesterday. I went out on Saturday for a meal, and felt just great, like the old me. Now I feel like I'm losing it all and going into reverse.

NOOOO! Hair loss, bleeding gums, diarrhoea, groin pain (pressure), yawns, tinnitus...

What am I doing wrong ?

[Before you say it, Clive : yes, I have been taking my folic acid tablet every day]

14 Replies
oldestnewest

I also feel same..my symptms back again ..even more worse..my anxiety is very high nowdays..other symptm diarrhea ,stmch bloating, leg pain stiff nd fatigue, balanc prob also .. I was dignos 3½ mnths ago..since on injection..( i m also methyl and folic acid tablets)

Reply

Hi Cherylclaire As a non medically trained person I have no idea why It is not uncommon for some symptoms to appear to get worse before they get better as the B12 starts repairing the damage done to your nervous system and your brain starts getting multiple messages from part of the body it had "forgotten about" or lost contact with.

I sometimes liken it to a badly tuned radio on which you have turned the volume up high trying to catch the programme you want when all of a sudden the signal comes in loud and clear and the blast nearly deafens you.

A lot will depend on the severity and longevity of your B12 deficiency as to how long before there is no further improvement or recovery. Some symptoms will "disappear" quite quickly whereas others may take months or even years. There is no set timescale as we are all different.

I really do hope you start to feel better soon and good for you for taking your B9.

Reply

Trying hard to get there, Clive.

Reply

I don't have an answer but this is exactly what has happened to me! I was injecting every other day (for about six months), things were going great, then everything started going downhill again :-(

I'm not back to square one, so at least that's a positive but atm am injecting twice a week (tried less frequently but couldn't manage) and reassessing all the other things I'm taking to see if that will help.

Hope you find an answer soon!

Reply

Hi Jennie & others

I'd say almost exactly the same happened to me - it was a miracle, I could walk for the first time in months - now after 8 months SI suddenly the pins and needles are back worse than before and I'm sleeping 15 hours a day... :-(

It helps me at least to feel we're not alone in this... keep on going,

Reply

If I don't find the answer here, Jennie16 , I don't think I'll find it anywhere, and honestly don't think I have the heart to start all over again from scratch elsewhere anyway. I have had all the tests that I would have asked for otherwise and am now stuck in limbo.

I'm trying very hard to focus on what went RIGHT for the first month, when I felt great, rather than what went WRONG over the last couple of weeks, but it's very disheartening to see a return of symptoms that have been plaguing you for over 2 1/2 years. Even the sore skin at the corner of my mouth has returned, and I really thought I'd got that one sorted for good now.

Waiting for SIBO result (breath test 5th Oct) and genetic testing results (bloods taken 17th May) via haematology. Ultrasound scan for left-hand groin pressure/pain did not find a hernia. Still got the pain though, whatever it is.

Think GP has run out of suggestions, although she did not object to my SI regime. Have to get this under control soon, as employers are not paying me as of next month, but are willing to keep my job open until Easter. Hard to make any promises or plans when progress is so haphazard.

Anyone got any ideas that might help me, Jennie and Shash23 ? (and countless others, no doubt)

Reply

Hey,

are you using Methyl alone?

If yes, a few scientific studies claim it should be used always with Adeno, so you could maybe try that or switch to Hydroxo or Cyano?

Good luck!

Reply

On Hydroxocobablin, Marybrown06 , but do have a look below as I seem to have found the answer, and have a few more questions !

Reply

I hate to hear that your symptoms are getting worse... I have been feeling the same way. Today I had to return for another iron infusion but the anxiety is terrible. I feel like some of my symptoms are way worse even though I have been getting b12 injections daily for the last month. I really hope this helps I left the infusion clinic in tears because the nurses there are so terrible and have no understanding of how bad I have been feeling. Maybe another nutrient has fallen low for you? I hope you find the answer soon and when you do pass it on to me. :)

Reply

See my reply below, Peepsdog , and keep trying. It's really a lot easier to start getting better once you've already started getting better, if you see what I mean. I don't cry or shout at GPs and nurses now. Nor even specialists !

I was lucky and got improvements straight away this time- something that didn't even happen when I was given 2 injections a week for 6 whole months - so very disheartening when I suddenly got worse again, but still never as bad as before, so was able to stop myself from panicking and work it out. Best way to stop panicking is to ask questions on here: there is a massive bank of support, advice and true kindness, I've found.

Reply

Thank you... I totally agree this site has been such a blessing to me. The compassion and understanding has really helped me. I hope you find out what is causing you to feel un well soon:)

Reply

Hi,

Sorry to read you are having a hard time.

If you're a PAS member, perhaps they might be able to discuss return of symptoms with you?

pernicious-anaemia-society....

PAS tel no +44 (0)1656 769 717

Do you know what your iron levels are like?

I am not medically trained.

1 like
Reply

I think I've worked out what caused the blip- it really is a juggling act, isn't it ?

Started taking the multivitamins and minerals again every day and BINGO ! Back on track.

So I'm now taking Risedronate and vitamin D3 tablets (Evacal) for osteoporosis in my spine, B12 injection (hydroxo) every other day, folic acid tablet every day and now back on the multivits again. I feel a lot better because hair has stopped falling out, gums have stopped bleeding and diarrhoea under control. Best of all, I'm not tired: instead of buying canvases and art equipment or taking photos in endless preparation for a painting, I'm actually painting ! I'm also walking a lot - although I can't run yet as I seem to have no shock absorbers in base of spine. Could improve with B12- hopefully.

Anyone know what to do about not being able to sleep and when I do, suddenly waking up with pounding heart ? [This is new and physical I think, not stress or worry; guessing that it's the B12 but not sure ]

Also, I still feel as if I'm leaning backward slightly and twisting sideways, all the time: which means standing for a long period (preparing dinner for example) makes my legs shake, hard to get up from crouching position, and things like hoovering, gardening or cleaning the bath where I'm bending forward, just hurt back and left hip. This has been for nearly 3 years now.....I'm truly NOT just trying to get out of doing chores !!

Does anyone recognise this or is it just the osteoporosis ?

Unsure about my iron level but will ask to have it checked. Good point, Sleepybunny - this could also have caused the hair loss etc etc. Might also help Jennie16 and Shash23 .

Reply

Hey, I'm glad you are feeling better! :)

I don't have the symptoms you are talking about, sorry.

Good luck!

Reply

You may also like...